Alert archive / Montana / Red Flag Warnings in 2021
Red Flag Warning 19, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Jul 2, 2021, 2:59 PM MDT for 9 counties in Montana. It took effect at Jul 3, 2021, 10:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2021, 2:59 PM MDT (20:59 UTC)
- In effect from
- Jul 3, 2021, 10:00 AM MDT
- Expired
- Jul 3, 2021, 9:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Glasgow, MT
Counties Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 88 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -407 J/kg
- Mixed-layer LCL
- 2476 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
896 WWUS85 KGGW 022059 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 259 PM MDT Fri Jul 2 2021 MTZ122-136-137-030900- /O.NEW.KGGW.FW.W.0019.210703T1600Z-210704T0300Z/ /O.CON.KGGW.FW.W.0018.000000T0000Z-210703T0300Z/ Dawson/McCone/Prairie/Richland/Wibaux Counties- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 259 PM MDT Fri Jul 2 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY VALUES AND GUSTY WINDS FOR FIRE WEATHER ZONES 122, 136, AND 137... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT SATURDAY FOR LOW RELATIVE HUMIDITY VALUES AND GUSTY WINDS FOR FIRE WEATHER ZONES 122, 136, AND 137... The National Weather Service in Glasgow has issued a Red Flag Warning for low relative humidity values and gusty winds, which is in effect from 10 AM to 9 PM MDT Saturday. * AFFECTED AREA...Fire Weather Zones 122, 136 and 137. * TIMING...Through 9 PM this evening, and from 10 AM to 9 PM Saturday. * WINDS...West 10 to 20 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 14 percent. * TEMPERATURES...Between 100 and 105. * IMPACTS...Critical fire weather conditions will allow for fires to rapidly expand or go on runs with any gusty winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ MTZ134-135-030300- /O.CON.KGGW.FW.W.0018.000000T0000Z-210703T0300Z/ Northern Valley and Northern Phillips Counties-The Little Rockies- 259 PM MDT Fri Jul 2 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY VALUES AND GUSTY WINDS FOR FIRE WEATHER ZONES 134 AND 135... * AFFECTED AREA...Fire Weather Zones 134 and 135. * TIMING...Through 9 PM today. * WINDS...Southeast 5 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Critical fire weather conditions will allow for fires to rapidly expand or go on runs with any gusty winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
3 follow-up statements
718 WWUS85 KGGW 030307 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 907 PM MDT Fri Jul 2 2021 MTZ122-136-137-031515- /O.EXP.KGGW.FW.W.0018.000000T0000Z-210703T0300Z/ /O.CON.KGGW.FW.W.0019.210703T1600Z-210704T0300Z/ Dawson/McCone/Prairie/Richland/Wibaux Counties- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 907 PM MDT Fri Jul 2 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT SATURDAY FOR LOW RELATIVE HUMIDITY VALUES AND GUSTY WINDS FOR FIRE WEATHER ZONES 122, 136, AND 137... ...RED FLAG WARNING HAS EXPIRED FOR LOW RELATIVE HUMIDITY VALUES AND GUSTY WINDS FOR FIRE WEATHER ZONES 122, 136, AND 137... * AFFECTED AREA...Fire Weather Zones 122, 136 and 137. * TIMING...Through 9 PM this evening, and from 10 AM to 9 PM Saturday. * WINDS...West 10 to 20 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 14 percent. * TEMPERATURES...100 to 105. * IMPACTS...Critical fire weather conditions will allow for fires to rapidly expand or go on runs with any gusty winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ MTZ134-135-030415- /O.EXP.KGGW.FW.W.0018.000000T0000Z-210703T0300Z/ Northern Valley and Northern Phillips Counties-The Little Rockies- 907 PM MDT Fri Jul 2 2021 ...RED FLAG WARNING HAS EXPIRED FOR LOW RELATIVE HUMIDITY VALUES AND GUSTY WINDS FOR FIRE WEATHER ZONES 134 AND 135... Relative humidity is recovering and winds are decreasing across the area and the Red Flag Warning was allowed to expire. $$ http://www.weather.gov/glasgow
799 WWUS85 KGGW 030911 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 311 AM MDT Sat Jul 3 2021 ...ELEVATED FIRE WEATHER CONCERNS CONTINUE THROUGH THIS EVENING... MTZ122-136-137-040300- /O.CON.KGGW.FW.W.0019.210703T1600Z-210704T0300Z/ Dawson/McCone/Prairie/Richland/Wibaux Counties- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 311 AM MDT Sat Jul 3 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 122, 136, AND 137... * AFFECTED AREA...Fire Weather Zones 122, 136 and 137. * TIMING...from 10 AM this morning to 9 PM this evening. * WINDS...Northwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 13 percent. * TEMPERATURES...100 to 104 degrees. * IMPACTS...These conditions would allow any fires to rapidly spread toward the southeast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
965 WWUS85 KGGW 040257 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 857 PM MDT Sat Jul 3 2021 MTZ122-136-137-040400- /O.EXP.KGGW.FW.W.0019.000000T0000Z-210704T0300Z/ Dawson/McCone/Prairie/Richland/Wibaux Counties- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 857 PM MDT Sat Jul 3 2021 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDTY AND GUSTY WINDS FOR FIRE WEATHER ZONES 122, 136, AND 137... Temperatures have begun to decrease after a frontal passage and realtive humidty is beginning a slow ascent. Therefore the Red Flag Warning will be allowed to expire. $$ http://www.weather.gov/glasgow
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Jul 2, 10:57 AM MDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jul 2, 10:57 AM MDT, 4 hours 2 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 1057 AM MDT Fri Jul 2 2021 Updated aviation section. .DISCUSSION... Morning update... Main changes were a slight bump up in temperatures as model guidance has been running cool vs. reality in the current air mass. Also did some POP adjustments for this afternoon and evening, which may need additional changes for the evening and overnight hours with the afternoon package. No drought relief rains ahead, at least in the short term. 97 Previous discussion... The ridge of High Pressure that brought the all-time records to the Pacific Northwest continues to move off to the east. However the southerly flow from the west side of the ridge and ahead of a weak surface trough will continue to keep temperatures in record or near record territory over the next couple days. Same southerly flow may bring some elevated moisture from the northern periphery of the Monsoon into the area for a slight chance of a few elevated thunderstorms, however drier air at the surface will likely keep rainfall amounts almost non-existent. Other things to watch that could keep our temperatures just below the record mark may be left over debris clouds from storms over Western Montana from Thursday night as well as some elevated smoke being drawn in from some wildfires in Northern California. Have elected to keep the Red Flag Warning for today as gusty winds combine with low RH values along with the threat of dry lightning. Holding off on a Lake Wind Advisory as winds look to stay just below criteria. For the weekend into next week Northeast Montana gets caught in between a Canadian trough to the north and a strong Four Corners High to the south. Temperatures are expected to remain well above normal as this High flexes northward although not as hot as the last few days. A few disturbances will rotate between these features and may give us a chance at a few thunderstorms but again most of these are expected to remain dry and not be much in the way of rainmakers. RMB && .AVIATION... FLIGHT CATEGORY: VFR. LLWS: Potential for some LLWS at KGDV after midnight tonight from the SW around 35 kts about 2kft AGL. WINDS: SE 10-20 kts with higher gusts through the evening, then becoming light and variable overnight. Winds become more W-NW 10-20 kts on Saturday and Saturday evening. DISCUSSION: Pleasant flying weather will continue through the TAF forecast period. Upper level ridging will begin to shift slightly over the weekend, with the axis of the ridge extending from the Dakotas to the Southern Plains. With the heat and instability in place this afternoon and evening, there's a slim chance for a stray shower or thunderstorm, which the main issues being gusty variable winds and lightning. 97 && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Excessive Heat Warning until 9 PM MDT Saturday for Central and Southeast Phillips...Central and Southern Valley...Daniels... Dawson...Eastern Roosevelt...Garfield...McCone...Northern Phillips...Northern Valley...Petroleum...Prairie...Richland... Sheridan...Southwest Phillips...Western Roosevelt...Wibaux. Red Flag Warning until 9 PM MDT this evening for MTZ122-134>137. && weather.gov/glasgow
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 5:21 PM MDT | Special Weather Statement | GGW | Prairie | 39 min |
Nearby
Red Flag Warnings in Montana, 2021Every red flag warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.